MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X4MM HT SD X-DR SCR EA; FASTENER, PLATE, CRANIOPLASTY

BIOMET MICROFIXATION 1.5X4MM HT SD X-DR SCR EA; FASTENER, PLATE, CRANIOPLASTY
Catalog Number 91-6104
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint (b)(4).D10 ¿ medical products item # 91-6104, lot # j67068443: 1.5x4mm ht sd x-dr scr ea.G2: foreign source: brazil.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It is reported that during a cranial procedure, screws fractured during the procedure after implantation.Patient will be monitored for any problems that might be concerned.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: a2, b5, d10, e1, h2, h3, h4, h6 and h11.D10 - concomitant medical products: item #: 01-7104 item name: 1.5 5 hole xlong y lot #: j7698662 item #: 01-7136 item name: 1.5 2x3 hole rectangle lot #: 241750 item #: 01-8664 item name: plate rgd 1.5/0.6 4 hole lot #: 722460 item #: 91-6104 item name: 1.5x4mm ht sd x-dr scr ea lot #: j66803168 qty: 7 item #: 01-9123 item name: depth gage 1.5/2.0 45mm lot #: int019123.Reported event was unable to be confirmed due to limited information received from the customer.Product was not returned as it was retained by the patient.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a craniotomy procedure.During the procedure, two self-drilling screws fractured after being implanted in the cranial region.The fractured devices were retained.Due to the event, there was a small delay in the procedure.Patient expired five days post procedure.The patient had cancer and underwent a craniotomy to remove a tumor.The patient suffered a hematoma that was not related to the implanted product and the surgeon stated this is the reason the patient expired.

Brand Name
1.5X4MM HT SD X-DR SCR EA
Common Device Name
FASTENER, PLATE, CRANIOPLASTY
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22106225
Report Number0001032347-2025-00221
Device Sequence Number20886751
Product Code HBW
UDI-Device Identifier00841036053734
UDI-Public(01)00841036053734(10)J67068443
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K953385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number91-6104
Device Lot NumberJ67068443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale